Advertisement

Inventiones mathematicae

, Volume 160, Issue 1, pp 1–30 | Cite as

On uniform exponential growth for linear groups

  • Alex Eskin
  • Shahar Mozes
  • Hee Oh
Article

Keywords

Irreducible Component Characteristic Polynomial Linear Group Subspace Versus Topological Entropy 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. AN.
    Alperin, R., Noskov, G.A.: Uniform growth, actions on trees and GL2. Computational and statistical group theory (Las Vegas, NV, Hoboken, NJ, 2001), pp. 1–5. Contemp. Math., vol. 298. Am. Math. Soc.Google Scholar
  2. Bo.
    Borel, A.: Linear algebraic groups, 2nd ed. math. New York: Springer 1991Google Scholar
  3. Dan94.
    Danilov, V.I.: Algebraic varieties and schemes, pp. 167–297. In: Algebraic geometry, I. Berlin: Springer 1994Google Scholar
  4. Del96.
    Delzant, T.: Sous-groupes distingués et quotients des groupes hyperboliques. Duke Math. J. 83, 661–682 (1996)MathSciNetCrossRefGoogle Scholar
  5. DeLaH00.
    de la Harpe, P.: Topics in Geometric Group Theory. Chicago Lec. Math. 2000Google Scholar
  6. EMO.
    Eskin, A., Mozes, S., Oh, H.: Uniform exponential growth of linear groups. Int. Math. Res. Not. 31, 1675–1683 (2002)MathSciNetCrossRefGoogle Scholar
  7. Ful98.
    Fulton, W.: Intersection theory, second ed. Berlin: Springer 1998Google Scholar
  8. GdlH97.
    Grigorchuk, R.I., de la Harpe, P.: On problems related to growth, entropy, and spectrum in group theory. J. Dynam. Control Systems 3, 51–89 (1997)MathSciNetCrossRefGoogle Scholar
  9. Gro81.
    Gromov, M.: Structures métriques pour les variétés riemanniennes, ed. by J. Lafontaine, P. Pansu. Paris: CEDIC 1981Google Scholar
  10. GS79.
    Grunewald, F., Segal, D.: Remarks on injective specializations. J. Algebra 61, 538–547 (1979)MathSciNetCrossRefGoogle Scholar
  11. Kob84.
    Koblitz, N.: p-adic Numbers, p-adic Analysis and Zeta Functions. Grad. Texts Math. 58. New York: Springer 1984Google Scholar
  12. Kou98.
    Koubi, M.: Croissance uniforme dans les groupes hyperboliques. Ann. Inst. Fourier (Grenoble) 48, 1441–1453 (1998)MathSciNetCrossRefGoogle Scholar
  13. LM91.
    Lubotzky, A., Mann, A.: On groups of polynomial subgroup growth. Invent. Math. 104, 521–533 (1991)MathSciNetCrossRefGoogle Scholar
  14. Ma79.
    Manning, A.: Topological entropy for geodesic flows. Ann. Math. 110, 567–573 (1979)MathSciNetCrossRefGoogle Scholar
  15. Mil68.
    Milnor, J.: Growth of finitely generated solvable groups. J. Differ. Geom. 2, 447–449 (1968)MathSciNetGoogle Scholar
  16. Osi03.
    Osin, D.: The entropy of solvable groups. Ergodic Theory Dyn. Syst. 23, 907–918 (2003)MathSciNetCrossRefGoogle Scholar
  17. Ra.
    Raghunathan, M.S.: Discrete subgroups of Lie groups. New York: Springer 1972Google Scholar
  18. ShaWa92.
    Shalen, P., Wagreich, P.: Growth rates, ℤp-homology, and volumes of hyperbolic 3-manifolds. Trans. Am. Math. Soc. 331, 895–917 (1992)MathSciNetGoogle Scholar
  19. Sch00.
    Schinzel, A.: Polynomials with special regard to reducibility. With an appendix by Umberto Zannier. Cambridge: Cambridge University Press 2000Google Scholar
  20. Sel60.
    Selberg, A.: On discontinuous groups in higher-dimensional symmetric spaces. Contributions to function theory (Internat. Colloq. Function Theory, Bombay, 1960), pp. 147–164. Bombay: Tata Institute of Fundamental Research 1960Google Scholar
  21. Tit72.
    Tits, J.: Free subgroups in linear groups. J. Algebra 20, 250–270 (1972)MathSciNetCrossRefGoogle Scholar
  22. Wil00.
    Wilson, J.: Preprint 2000Google Scholar
  23. Wil02.
    Wilson, J.: On exponential growth and uniformly exponential growth for groups. Invent. Math. 155, 287–303 (2004)MathSciNetCrossRefGoogle Scholar
  24. Wol68.
    Wolf, J.A.: Growth of finitely generated solvable groups and curvature of Riemanniann manifolds. J. Differ. Geom. 2, 421–446 (1968)Google Scholar

Copyright information

© Springer-Verlag 2005

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of ChicagoChicagoUSA
  2. 2.Institute of MathematicsHebrew UniversityJerusalemIsrael
  3. 3.Department of MathematicsPrinceton UniversityPrincetonUSA
  4. 4.Institute for Advanced StudyPrincetonUSA

Personalised recommendations